Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 6, 2021, 12:45 PM EDT for Potter County, Pennsylvania. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 12:45 PM EDT (16:45 UTC)
- Expired
- Jul 6, 2021, 1:30 PM EDT
- In force
- 45 min
- Issued by
- NWS State College, PA
County Potter County, PA
The radar
The State College radar (KCCX), 110 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
379 WWUS81 KCTP 061645 SPSCTP Special Weather Statement National Weather Service State College PA 1245 PM EDT Tue Jul 6 2021 PAZ005-006-061730- McKean PA-Potter PA- 1245 PM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN AND POTTER COUNTIES UNTIL 130 PM EDT... At 1245 PM EDT, Doppler radar indicated a strong thunderstorm over Coryville, moving east at 35 mph. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Coudersport, Port Allegany, Shinglehouse, Genesee, Denton Hill State Park, Coryville, Eldred, Ulysses, Sweden Valley, Oswayo, Ceres and Ski Denton Ski Area. LAT...LON 4200 7774 4174 7782 4183 7847 4200 7845 TIME...MOT...LOC 1645Z 275DEG 29KT 4192 7836 $$ Travis
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 10:28 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 6, 10:28 AM EDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service State College PA 1028 AM EDT Tue Jul 6 2021 .SYNOPSIS... Hot and humid conditions today and Wednesday will trend seasonably cooler Thursday and Friday. Rounds of showers and thunderstorms will last through the end of the week with Saturday looking like the best chance for a dry day. Unsettled weather returns by the end of the weekend with more periods of rain and storms into early next week. && .NEAR TERM /THROUGH TONIGHT/... Heat advisory remains in effect for the Lower Susq Valley through 7 PM for heat index values near or slightly above 100F. Temps of 18-20C at 850 mb support high temps in the mid 90s in the southeastern valleys given full sunshine. Remaining mindful of the smoke and haze in the sky, we do continue to shave a degree or two off the NBM temperature guidance. Another forecast challenge is how much drier air from aloft will mix down during peak heating. Unlike our previous heat wave at the end of June, which had a source region in the deep tropics, the hot airmass over us today actually spilled over from the western ridge that brought heat to the Pacific coast last week. Back trajectories show this airmass moving down from British Columbia and south central Canada (where there are several ongoing wildfires, which explains the smoky skies locally). This time around, the moisture is a bit more shallow and there is a higher potential for lower dewpoint air to mix down during peak heating / peak PBL depth during the afternoon. Nevertheless, it will be a hot day. A weak disturbance aloft will progress from lower MI eastward across the Lake Erie through northern PA during the day. This feature coupled with strong heating/buoyancy (1000-2500 j/kg ML CAPE) should trigger scattered storms developing and increasing in coverage by late afternoon. A localized threat of strong to locally severe storms will exist primarily over the north/east 1/4 of the CWA where SPC has expanded the SLGHT risk SWO. Isolated damaging wind threat is driven primarily by moderate instability parameters given rather weak 0-6km mean shear values <25kts. The 00Z HREF mean suggests initial area of concern will be near/along the central PA/NY border toward the Pocono region/NEPA in the 17-21Z window before action shifts southeast into southeast PA in the 21-03Z timeframe. A blend of hourly NBM and HREF POPs to capture this idea in the grids. Locally heavy rainfall/isolated flood risk (WPC MRGL ERO) follows a similar timing and location sequence with potential maximized in urban areas. Hires model data shows convection fading over the southern portion of CPA after midnight. Look for another muggy night with lows 65-75F or +10F above early July climo. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... An upper shortwave trough is fcst to pivot eastward across the Great Lakes/Midwest on Wednesday while TS Elsa tracks from northern FL through GA/SC/NC toward the Delmarva by early Friday morning. These features combined with ample low level moisture and instability will fuel rounds of showers and thunderstorms. SPC has highlighted the northeast quadrant of the CWA with a MRGL SWO with sporadic strong/damaging wind threat on Wednesday afternoon and WPC has a good portion of the area in a MRGL ERO Wed and Thu. Heavy downpours should remain progressive on Wed with a low risk of flooding. The primary concern this period centers around potential for a PRE later on D2 into D3 although there is considerable model uncertainty on the evolution of the two aforementioned features of interest. Regardless of the details, at this point measurable rainfall is very likely on Thursday with categorical POPs supported by a multi-model blend. MaxTs should peak on Wednesday with HX values making around run toward 100F in the central and southeast valleys. Trend of very warm and muggy nights will continue with max T falling back about 10F on Thursday due to cloud cover/probable rain showers. && .LONG TERM /FRIDAY THROUGH MONDAY/... Temps Friday should be similar to Thursday with rain showers fcst to pull away from the area Friday night. Conditions on Saturday improve slightly, with another chance of afternoon showers and thunderstorms. By Sunday/Monday, another upper-level trough and surface low-pressure system will contribute to showers and thunderstorms for the start of next week. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... No big changes needed for 12Z TAF package. Current fcst in good shape, just a bit of fog at BFD came in the last few minutes. JST did dip below 3000 feet for just a couple of minutes, several hours ago. Some strong storms across southern NY, but these should stay north of BFD for now. Storms finally starting to weaken, as they normally do around this time. Earlier discussion below for 06Z package. Main change to the TAF package at 06Z was to add VCSH at IPT. Left thunder in at BFD for 20Z. Storms forming to the north of our area could brush the BFD area late aft. IPT too far south for thunder, but an isolated shower could be near IPT late this aft. Higher density altitudes are expected today, given the heat and humidity. Scattered late-day SHRA/TSRA are possible across primarily northern PA, so added a PROB30 TS group to the BFD TAF after 20z. Outlook... Wed...Another hot, humid day with high density altitudes. There is a better chance of scattered restrictions in aftn SHRA/TSRA. Thu-Fri...Occasional restrictions likely with a good chance of SHRA/TSRA. Sat...Improved conditions, although a few SHRA/TSRA remain possible. && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 6 PM EDT this evening for PAZ036-056-057- 059-063>066. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl/Colbert SHORT TERM...Steinbugl LONG TERM...Colbert/Gutierrez AVIATION...Martin
Hazardous weather outlook, Jul 6, 5:50 AM EDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service State College PA 550 AM EDT Tue Jul 6 2021 PAZ004-005-010-017-024>026-033>035-071000- Warren-McKean-Elk-Clearfield-Cambria-Blair-Huntingdon-Somerset- Bedford-Fulton- 550 AM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Locally heavy rainfall and isolated flooding are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ057-059-066-071000- Dauphin-Lebanon-Lancaster- 550 AM EDT Tue Jul 6 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Strong to locally severe thunderstorms with gusty winds and heavy downpours are possible late this afternoon into early tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The heat index will approach 100 degrees Wednesday afternoon. Locally heavy rainfall and isolated flooding are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ011-012-018-019-027-028-045-071000- Cameron-Northern Clinton-Northern Centre-Southern Centre-Mifflin- Juniata-Southern Clinton- 550 AM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated strong to severe storms are possible Wednesday afternoon. Locally heavy rainfall and isolated flooding are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ006-037-041-042-046-049>053-058-071000- Potter-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Schuylkill- 550 AM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Strong to locally severe thunderstorms with gusty winds and heavy downpours are possible this afternoon into the early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated strong to severe storms are possible Wednesday afternoon. Locally heavy rainfall and isolated flooding are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ036-056-063>065-071000- Franklin-Perry-Cumberland-Adams-York- 550 AM EDT Tue Jul 6 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Locally heavy rainfall and isolated flooding are possible late this afternoon into early tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The heat index will approach 100 degrees Wednesday afternoon. Locally heavy rainfall and isolated flooding are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MRS
In the hours before
Special weather statement, Jul 6, 11:38 AM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service State College PA 1138 AM EDT Tue Jul 6 2021 PAZ004-005-061630- McKean PA-Warren PA- 1138 AM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN AND WARREN COUNTIES UNTIL 1230 PM EDT... At 1138 AM EDT, Doppler radar indicated a strong thunderstorm near Warren South, moving east at 25 mph. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Warren, Kane, Youngsville, Wetmore, Russell, Scandia, Ludlow, Marshburg, Westline, Warren South, Kinzua Dam, Chapman State Park, Starbrick and Clarendon. LAT...LON 4180 7935 4196 7932 4199 7874 4166 7877 TIME...MOT...LOC 1538Z 270DEG 24KT 4187 7922 Travis
Special weather statement, Jul 6, 11:59 AM EDT, 46 minutes before
Special Weather Statement National Weather Service State College PA 1159 AM EDT Tue Jul 6 2021 PAZ005-061645- McKean PA- 1159 AM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN COUNTY UNTIL 1245 PM EDT... At 1159 AM EDT, Doppler radar indicated a strong thunderstorm near Allegany State Park, moving east at 40 mph. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Bradford, Allegany State Park, Port Allegany, Shinglehouse, Rew, Coryville, Eldred, Lewis Run, Ceres and University Of Pittsburgh - Bradford. LAT...LON 4200 7820 4178 7821 4190 7892 4200 7892 TIME...MOT...LOC 1559Z 270DEG 33KT 4200 7885 Travis
Special weather statement, Jul 6, 12:45 PM EDT, 0 minutes before
Special Weather Statement National Weather Service State College PA 1245 PM EDT Tue Jul 6 2021 PAZ005-006-061730- McKean PA-Potter PA- 1245 PM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN AND POTTER COUNTIES UNTIL 130 PM EDT... At 1245 PM EDT, Doppler radar indicated a strong thunderstorm over Coryville, moving east at 35 mph. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Coudersport, Port Allegany, Shinglehouse, Genesee, Denton Hill State Park, Coryville, Eldred, Ulysses, Sweden Valley, Oswayo, Ceres and Ski Denton Ski Area. LAT...LON 4200 7774 4174 7782 4183 7847 4200 7845 TIME...MOT...LOC 1645Z 275DEG 29KT 4192 7836 Travis
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:38 AM EDT | Special Weather Statement | CTP | Warren | 52 min |
| Jul 6, 11:59 AM EDT | Special Weather Statement | CTP | McKean | 46 min |
| Jul 6, 1:26 PM EDT | Special Weather Statement | CTP | Tioga | 34 min |
| Jul 6, 1:51 PM EDT | Special Weather Statement | CTP | Warren | 24 min |
| Jul 6, 2:21 PM EDT | Special Weather Statement | CTP | McKean, Warren | 54 min |
| Jul 6, 2:49 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 56 min |
| Jul 6, 3:01 PM EDT | Special Weather Statement | CTP | Sullivan | 44 min |
| Jul 6, 3:17 PM EDT | Special Weather Statement | CTP | Sullivan | 43 min |
| Jul 6, 3:22 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 23 min |
| Jul 6, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Sullivan | 24 min |
| Jul 6, 3:57 PM EDT | Special Weather Statement | CTP | Dauphin | 33 min |
| Jul 6, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon | 40 min |
| Jul 6, 4:31 PM EDT | Special Weather Statement | CTP | Elk | 29 min |
| Jul 6, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon | 33 min |
| Jul 6, 4:48 PM EDT | Special Weather Statement | CTP | Schuylkill | 27 min |
| Jul 6, 6:52 PM EDT | Special Weather Statement | CTP | McKean | 23 min |
| Jul 6, 6:59 PM EDT | Heat Advisory | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more | 24 hr |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.